MAUDE Adverse Event Report: HTL-STREFA S.A. TECHLITE PEN NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN

HTL-STREFA S.A. TECHLITE PEN NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 234132
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint products were not returned for evaluation.Dhr's were reviewed and no records confirming the defect were observed.Archival samples were evaluated.Needles were viewed under a microscope and measured, and no defects were observed.Drag force and penetration were tested on archival samples and no issues occurred during testing.Archival samples meet specification requirements.
 
Event or Problem Description
Customer has two boxes of our techlite pen needles, 32-gauge x 4mm, light green color, 100 count, and she stated she has used about 20 from the box.Part 234132.Lot a58x2 - 2025-10-01.Caller stated they are dull, and they will not break through the skin.She says she must push the needles a little to break into the skin.I asked the customer at what angle she is injecting the needles and she stated 90 degrees.I asked her if she is injecting into any scar tissue and she stated no.She said she has done this for about 20 years now and she has used our product before and never had this issue.Customer continued to use devices until one worked properly.I explained to the customer i was going to be replacing both boxes and sending them a return label.I explained once they receive the new boxes to use that prepaid label to send us both boxes back for testing.Replaced devices and sent return label.
 
Additional Manufacturer Narrative
Returned complaint products were evaluated by the manufacturer by viewing needles under a microscope and measured.Points were sharp and bevel length was within specifications.No defects were observed.Drag force and penetration force tests were conducted on returned complaint products.The needles were assembled in testing machine and puncture was made in polyurethane pad imitating human skin.Drag force and penetration force were within specification.Root cause analysis was not conducted as both archival and returned sample evaluation did not reveal any nonconformities.No capa initiated.

Brand Name
TECHLITE PEN NEEDLES
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
95-035 ozorkow
PL 
MDR Report Key12033940
Report Number1832816-2021-00012
Device Sequence Number4166584
Product Code FMI
UDI-Device Identifier00015482234324
UDI-Public(01)00015482234324
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/01/2025
Device Model Number234132
Device Catalogue Number234132
Device Lot NumberA58X2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;